Ask a doctor

Chances of Acne Coming Back After Accutane Treatment?

What are the chances of my acne coming back? I took Accutane for 142 days at a 80mg/day... the total mgs that I took was 11360 mg. Im 18 years old, and I weigh 160 lbs. Are the chances of remission really high?

Doctor Answers (2)

Yes

+1

The higher the dose, the greater the chances of long-term remission. While nothing is 100%, Accutane is your best chance for a "cure". In my experience of prescribing Accutane for 26 years, I'd guess you have an 80% chance of significant, long-term remission of your severe acne. If it returns, look into possible hormonal causes for your acne, like polycystic ovary syndrome.

Web reference: http://www.drmarylupo.com

New Orleans Dermatologist
5.0 out of 5 stars 8 reviews

Chance of acne coming back after Accutane

+1

The most likely scenario is that after approximately 4-6 months off Accutane, you would notice a few pimples every now and then that might be controlled with a single topical medication. In general, when a full course of Accutane is taken as in your case, you should notice significant long-term benefit, that is, if your acne recurs, it should be far less in severity than it was before Accutane.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...